Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 4, 2025, 3:41 PM CDT for Stewart County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 4, 2025, 4:02 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted.
168
WFUS54 KOHX 042041
TOROHX
TNC161-042130-
/O.NEW.KOHX.TO.W.0053.250404T2041Z-250404T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
341 PM CDT Fri Apr 4 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Stewart County in Middle Tennessee...
* Until 430 PM CDT.
* At 340 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Turkey Bay, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Stewart County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2040Z 235DEG 26KT 3667 8808
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
40/Sizemore2 follow-up statements
102
WWUS54 KOHX 042045
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
345 PM CDT Fri Apr 4 2025
TNC161-042130-
/O.CON.KOHX.TO.W.0053.000000T0000Z-250404T2130Z/
Stewart TN-
345 PM CDT Fri Apr 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN STEWART COUNTY...
At 345 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wranglers Campground, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Stewart County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2045Z 236DEG 25KT 3668 8804
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
40/Sizemore190
WWUS54 KOHX 042102
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
402 PM CDT Fri Apr 4 2025
TNC161-042112-
/O.CAN.KOHX.TO.W.0053.000000T0000Z-250404T2130Z/
Stewart TN-
402 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR NORTHWESTERN STEWART COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
&&
LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2101Z 235DEG 26KT 3675 8791
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 4, 12:39 PM CDT, 3 hours 2 minutes earlier. Its key messages:
- Updated at 1232 PM CDT Fri Apr 4 2025
- Major Life-threatening flooding may develop for northwest Middle Tennessee late Saturday through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 8 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
- Severe thunderstorms will be possible through Saturday night. The risk for today through tonight will be focused mainly over our northwest counties. The threat for Saturday and Saturday night will be area-wide. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes.
Area forecast discussion, Apr 4, 12:39 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1239 PM CDT Fri Apr 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1232 PM CDT Fri Apr 4 2025 - Major Life-threatening flooding may develop for northwest Middle Tennessee late Saturday through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 8 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers. - Severe thunderstorms will be possible through Saturday night. The risk for today through tonight will be focused mainly over our northwest counties. The threat for Saturday and Saturday night will be area-wide. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. && .SHORT TERM... (Rest of today through Saturday) Issued at 1215 PM CDT Fri Apr 4 2025 This Friday morning not much was happening with the wx across Middle Tennessee, and that was great news! The storm-weary, water-logged northwest half to two-thirds of the area has experienced widespread 4 to 6 inch rainfall totals over the past couple of days and there have been pockets of generally minor damage from severe thunderstorms and possible tornadoes. Our southeast areas have no idea what the fuss is all about. Locations like Crossville and Manchester have been rain and storm free during this time. The general setup remains the same as we have talked about for the past several days. A quasi stationary boundary was set up along the Ohio valley back to th ArkLaTex. This boundary has been and will continue to be the focal point for heavy rain and severe thunderstorms, mainly to our northwest today, then across our coverage as it finally moves eastward Saturday through Sunday. Here in Middle Tennessee, we are enjoying a midday friday break from the active wx thanks to a pivot in the boundary which has lifted the bulk of the active wx up to our north and well off to our west. We are under a very warm and muggy regime on the southeast side of this main boundary with influence from a strong pressure ridge off the southeast coast. Things will probably not go crazy in terms of coverage this afternoon and tonight, but we will see some scattered storms re-develop, especially in our northwest counties as residual low level boundaries from previous storms become active again. Our northwest half is under a slight risk (level 2 out of 5) with all severe modes possible. Our southeast areas are not under any severe risk from the SPC and will likely stay dry and warm today through tonight. The main times of concern for this forecast period will come Saturday afternoon through Saturday night as the frontal system that has been stalled out to our northwest finally gets kicked eastward. This will spread rain and storms across all of Middle Tennessee, with more heavy rain and storms for areas that have been suffering, and fresh rain and storms for our southeast areas that have enjoyed several days of warm and dry conditions. For the daytime hours Saturday, the main focus will be over the northwest half of the area with the greatest coverage of heavy rainfall and possible severe storms. Damaging winds will be the main storm risk, but we will continue to have enough favorable wind shear for a tornado risk. Saturday night will bring widespread heavy rain and potential severe storms across all of Middle Tennessee. The heavy rain and flooding will be the main story. Late Saturday through Saturday night precipitable water values will climb over 1.6" which is above the climatological maximum for the date and 3 to 4 standard deviations above normal. The saturated atmosphere combined with intense vertical motion and strong instability throughout the atmospheric column will lead to extreme heavy rainfall rates. For Saturday through Saturday night, our northwest half is expected ot receive another 3 to 5 inches of rain, but local additional totals over 8 inches will be possible! Our southeast counties will have 2 to 3 inches will some locally greater totals. Our northwest half will have areas of major flash flooding and additional rises on rivers. Life threatening flash flooding may lead to numerous evacuations and water rescues. Emergency personnel and resources across northwest Middle Tennessee should be prepared for activation Saturday afternoon through Saturday night. && .LONG TERM... (Saturday Night through next Friday) Issued at 1215 PM CDT Fri Apr 4 2025 Rain and embedded thunderstorms will linger throughout Sunday. The intensity of everything will be lower, but any existing flooding will be maintained by moderate downpours. Rain will finally shut off as drier, much cooler air comes in for Sunday night. We continue to look for cool and dry wx Monday through Wednesday. The air will be cool enough for frosty conditions with some freezing temps Monday night and Tuesday night. Rivers across the north and west sections will be running high. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Fri Apr 4 2025 VFR conditions will be common through the afternoon, but scattered TSRA will cause temporary impacts to cigs/vsbys at CKV. Isolated storms may occur at BNA/MQY but probability of impacts is too low to include in the tafs at this time. Winds will come from the south around 10KT with gusts around 20KT. Conditions will deteriorate late tonight for CKV and by mid morning Sunday for BNA and MQY as numerous showers and storms with heavy rainfall begin to move into Middle TN from the west. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 83 54 62 / 10 70 100 90 Clarksville 67 77 49 55 / 40 100 100 80 Crossville 65 82 57 65 / 0 30 100 100 Columbia 69 84 54 64 / 10 60 100 80 Cookeville 67 83 56 64 / 10 40 100 100 Jamestown 66 83 54 65 / 10 40 100 100 Lawrenceburg 70 84 56 65 / 0 50 100 90 Murfreesboro 69 86 54 65 / 10 50 100 90 Waverly 67 78 48 56 / 30 90 100 70 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>031- 056>060-062-093. && SHORT TERM...13 LONG TERM....13 AVIATION.....13
In the hours before
Special weather statement, Apr 4, 2:32 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Fri Apr 4 2025
TNZ007-008-027-042000-
Robertson TN-Davidson TN-Sumner TN-
232 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES THROUGH 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenbrier, Madison, Ridgetop, Beaman Park, Goodlettsville,
Millersville, Whites Creek, Joelton, and Hendersonville.
This includes the following highways...
Interstate 65 between mile markers 88 and 105.
Interstate 24 between mile markers 34 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3617 8685 3627 8695 3647 8678 3635 8652
TIME...MOT...LOC 1932Z 235DEG 19KT 3625 8685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Apr 4, 3:00 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT Fri Apr 4 2025
TNZ008-042030-
Sumner TN-
300 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SUMNER COUNTY THROUGH
330 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millersville, or 12 miles west of Gallatin, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottontown, Portland, Oak Grove, Millersville, White House,
Hendersonville, Goodlettsville, and Gallatin.
This includes Interstate 65 between mile markers 100 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3653 8626 3630 8663 3637 8673 3639 8673
3641 8671 3641 8669 3642 8670 3644 8668
3663 8650
TIME...MOT...LOC 1959Z 223DEG 29KT 3638 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 18 min |
| Apr 3, 7:17 PM CDT | Special Weather Statement | OHX | Rutherford | 28 min |
| Apr 3, 7:37 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 23 min |
| Apr 3, 7:45 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 3 more | 3 hr |
| Apr 3, 7:47 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Apr 3, 8:17 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 3 hr |
| Apr 3, 8:21 PM CDT | River Flood Warning | OHX | Perry | 29 hr |
| Apr 3, 8:38 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
| Apr 3, 9:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more | 3 hr |
| Apr 3, 9:49 PM CDT | Flash Flood Warning | OHX | Macon, Sumner | 3 hr |
| Apr 3, 9:50 PM CDT | River Flood Warning | OHX | Humphreys | 23 hr |
| Apr 3, 9:56 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 34 min |
| Apr 3, 10:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 8 hr |
| Apr 4, 2:32 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Apr 4, 3:00 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 4, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 17 min |
| Apr 4, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.